It is possible to experience withdrawals from oxazepam if you stop taking the medicine too quickly. Among these possible symptoms of oxazepam withdrawal are dizziness, seizures, heart palpitations, and panic attacks. To help reduce your chances of having withdrawals, your healthcare provider may wean you off the drug slowly, especially if you have been taking it for a long time or at a high dosage.
An Introduction to Oxazepam WithdrawalOxazepam (Serax®) is a prescription medication approved to treat anxiety and alcohol withdrawal. It is part of a group of medications known as benzodiazepines. Because oxazepam can cause psychological and physical dependence, you should not stop taking oxazepam suddenly (unless your healthcare provider recommends stopping it quickly for safety reasons).
- Personality changes
- Sensitivity to sound or light
- Numbness or tingling
- Panic attacks
- A fever
- Nausea, vomiting, or diarrhea
- A rapid heartbeat (tachycardia)
- Heart palpitations
- Memory loss
- Restlessness or irritability
Limiting Oxazepam WithdrawalTo avoid severe withdrawal symptoms, your healthcare provider may decide to wean you off oxazepam slowly, especially if you have been taking oxazepam for a long period of time (or at a high dosage). Be sure to talk with your healthcare provider before stopping oxazepam. Also, let your healthcare provider know if you notice any bothersome symptoms after stopping oxazepam. Do not be afraid to ask your healthcare provider for help with oxazepam withdrawal, even if you have been abusing oxazepam (see Oxazepam Addiction) or taking it without a prescription.